MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-080450
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code (product code) - dqy.
 
Event or Problem Description
It was reported the balloon ruptured.An 8.0mm x 40mm x 50cm athletis balloon catheter was used to treat a previously placed wallstent in the cephalic vein that was 75% stenosed, moderately tortuous, and mildly calcified.The athletis balloon was advanced to the target lesion, inflated twice to 25atm for 20 seconds each.On the second inflation the balloon ruptured, and was noted to be the shape of a pinhole.The procedure was completed with another athletis balloon.The patient was reported in good condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis was completed.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located at the distal markerband.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device to be kinked at more than one location.Both markerbands were undamaged and present on the shaft of the device.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12950606
Report Number2134265-2021-15019
Device Sequence Number17384411
Product Code LIT
UDI-Device Identifier08714729974048
UDI-Public08714729974048
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2022
Device Model Number39347-080450
Device Catalogue Number39347-080450
Device Lot Number0026261535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown